I haven't posted in quite a long time and have been trying to deal with my MS issues. I was diagnosed with MS about two years ago and am currently on Copaxone. I recently began experiencing severe leg cramps in my calves, mostly during the night. It's at the point where, in the morning, I feel as though I had jogged 40 miles and have sore legs. I have not previously had this and am wondering if this is part of MS and if anyone has experienced this? The cramps are severe and extremely painful. Thanks in advance for any responses.....
I have no idea about copaxone and leg cramps. However, I used to have leg cramps and RLS. When I began taking iron supplements for my anemia and neurotin for the neuropathic pain my leg cramps went awayas did the RLS.
It could be cause by many things and I think you should tell a doctor. Even if it is a common symptom of MS it could still be caused by something else.
Those leg cramps are what are one of my major symptoms. I was diagnosed 5/09. I still deal with them on about a 4 night /wk basis. Like Charley Horse on steroids!
My neuro started me on Valium 10 mg. It works pretty well, so that if I do leap out of bed in pain, I can at least get back to sleep again. The unfortunate part is I feel like a zombie all day even after just one 10 mg tablet at bedtime. I cut it down to 5 mg (cut the pill in half), and I still get the spasms, but I'm still able to get back to sleep, and I feel a little perkier during the day.
This happens during the day sometimes, too. My hip flexors spasm when I'm walking at work, once for 45 minutes! My triceps and fingers do it too, especially when I'm playing my guitar. So far, it hasn't happened for a performance (whew!), but it has during other jams or critique sessions. What a PITA!
I'm with Terry on this - tell your neuro. New symptoms should be mentioned.
I've been having spasticity on and off, which I've just dealt with as it comes up. But recently I managed to jam one of my toes on the right foot. Almost exactly a week after I did that, my right calf started to cramp up REALLY badly - it was the worst spasticity I've experienced. Evidently when you've already got some nerve damage, and then you injure the limb that's got the damage, then you'll aggravate spasticity.
Hi, I have said it many times and I will say it again, ANYONE who is taking cholestrol pills and having nightly leg cramps should immediately stop taking the cholestrol pills for at least 7 days. I know from my own personal experience that the cholestrol pills greatly increased the incidence of the nightly spasms. Also you should ask your doctor to try you on zanaflex. It is used to treat spasms and spascity in ms. It is a muscle relaxer that is fast working and it does not make you stay groggy the next day. I hope that this helps because those spasms could make you lose your mind...........good luck. roncart
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.